Alert archive / Indiana / Flash Flood Warnings in 1999

Flash Flood Warning 35, NWS Louisville, KY

July 1, 1999Dubois County, Indiana

NWS Louisville, KY issued this flash flood warning at Jul 1, 1999, 1:04 PM EST for Dubois County, Indiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 1999, 1:04 PM EST (18:04 UTC)
Expired
Jul 1, 1999, 3:00 PM EST
In force
116 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Dubois County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSDF 011807
FFWSDF
INC037-012000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 PM EDT THU JUL 1 1999

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 300 PM EST (400 PM EDT)

* AT 200 PM EDT/100 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH TORRENTIAL RAIN FROM JASPER TO
  NORTH OF EVANSVILLE... MOVING NORTHEAST AT 25 MPH.

* THUNDERSTORMS WILL CONTINUE TO MOVE OVER DUBOIS COUNTY THROUGH THE
  MID AFTERNOON HOURS. RADAR INDICATES HEAVY RAIN FROM JASPER ON
  BACK TO THE SOUTHWEST. AROUND ONE INCH OF RAIN WAS JUST REPORTED IN
 x 30 MINUTES NEAR JASPER. NEW RAINFALL AMOUNTS OF 1 TO 3 INCHES
  CAN BE EXPECTED. THIS HEAVY RAIN WILL LEAD TO FLASH FLOODING.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

.END/STUREY/VD


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:20 AM EST, 9 hours 44 minutes earlier.

Area forecast discussion, Jul 1, 3:20 AM EST, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE, KY
420 AM EDT THU JUL 1 1999

MAIN FORECAST PROBLEMS THIS MORNING ARE PLACEMENT AND TIMING OF
SHOWERS AND THUNDERSTORMS.

WARM FRONT IS RETURNING NORTH ACROSS KENTUCKY EARLY THIS MORNING AND
ONE AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL PARTS OF
STATE. THIS AREA IS WEAKENING AS IT MOVES TO THE EAST BUT MORE
SHOWERS/THUNDERSTORMS BECOMING ORGANIZED ACROSS THE CENTRAL PLAINS
EAST INTO MISSOURI. ATMOSHERE ALSO REMAINS UNSTABLE WITH TROPICAL
AIR SPREADING NORTH.

THIS WILL BE ENHANCED BY STRONG LOW LEVEL JET. SPEEDS OF 25 TO 30
KTS ARE JUST OFF THE SURFACE ON KLVX VAD WIND PROFILE. MIXING WILL
RESULT IN GUSTY SURFACE WINDS TODAY AND WILL KEEP STRONGER WINDS IN
FORECAST. MAY SEE A BREAK IN THE RAIN DURING THE DAY TODAY...AT
LEAST ACROSS SOUTHERN PART OF FORECAST AREA. HOWEVER AM CONCERNED
THAT SHOWERS/THUNDERSTORMS IN MISSOURI COULD HOLD TOGETHER AND
AFFECT NORTHERN SECTIONS NEAR LOUISVILLE AND LEX. WILL KEEP LIKELY
POPS IN FORECAST.

NEXT VORT MAX HEADING INTO FORECAST AREA TOWARD 00Z AND WILL ADD
THUNDERSTORMS TO FORECAST FOR TONIGHT. BEST CHANCE WILL BE IN
NORTHERN PART OF AREA...CLOSER TO FRONT AND CLOSER TO BEST UPWARD
MOTION. THESE TWO PERIODS OF SHOWERS AND THUNDERSTORMS DEPICTED ON
TIME SECTIONS FOR BOTH ETA AND NGM.

AFTER TONIGHT...MOST OF THUNDERSTORMS SHOULD SHIFT TO THE NORTH OF
FORECAST AREA. HOT AND HUMID AIR WILL SETTLE IN OVER KENTUCKY WITH
HIGHS GOING WELL INTO THE 90S OVER THE WEEKEND.

.SDF...NONE.
SCHOLZ

In the hours before

Special weather statement, Jul 1, 11:38 AM EST, 1 hour 26 minutes before
KYZ023>043-045>049-053>057-061>067-070>078-081-082-INZ076>079-083-
084-089>092-020300-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1238 PM EDT THU JUL 1 1999

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF CENTRAL  KENTUCKY AND
SOUTH-CENTRAL INDIANA THIS AFTERNOON AND EVENING.

VERY MOIST AND UNSTABLE AIR HAS BECOME ENTRENCHED ACROSS ALL OF
THE LISTENING AREA. MEANWHILE...AN UPPER LEVEL IMPULSE ACROSS
MISSOURI SHOULD RACE EASTWARD INTO THE OHIO VALLEY THIS AFTER-
NOON AND EVENING. AS THE UPPER LEVEL IMPULSE APPROACHES...A LINE OF
THUNDERSTORMS WILL SWEEP ACROSS THE REGION. SOME OF THESE STORMS
MAY BECOME SEVERE.

THE MAIN THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS.
ALSO...TORRENTIAL RAIN IS LIKELY WITH SOME OF THE STORMS.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION
ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED LATER TODAY.

STUREY

Nearby

Flash Flood Warnings in Indiana, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.